MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS230
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that hypotension, and cardiac arrest occurred.The procedure was indicated in order for the patient to be eligible for pulmonary vasodilator therapy for pulmonary hypertension.Vascular access was obtained via a left transfemoral approach.The anatomy contained mild to moderate calcium with a heavy calcium in the sinotubular junction (stj).A 23mm lotus edge valve was advanced to treat the native aortic valve.Upon locking of the 23 mm lotus edge valve, the patient's blood pressure dropped.Moderate paravalvular leak (pvl) was observed.The degree of pvl was not consistent with the patient's degree of hypotension.The 23mm lotus edge valve had a noticeable waist at the annular level and was well anchored.The patient's pulse was lost and required one minute of cardiopulmonary resuscitation (cpr).Several vasopressor medications were given, then bypass cannulae were placed in both groins and a pump was placed.Just prior to going on the pump, the patient's systolic blood pressure was 160, cardiac function returned to near baseline and restoration of the patient's pulse.The patient was intubated.The procedure continued with the removal of the 23mm lotus edge valve.At some point, during the procedure, it was noticed that the patient's right ventricle permanent pacemaker lead was dislodged.A pacing swan line was placed in the pulmonary artery.A 25mm lotus edge valve was then placed with good position and trace pvl.After the successful implant of the 25mm lotus edge valve, the patient was taken off the pump, remained intubated and was sent to the icu.In the physician's opinion, the patients pulmonary hypertension and high pulmonary vascular resistance contributed to the cardiac arrest.The physicians believe the hypertension during the deployment of the 23mm lotus edge valve was likely due to the decreased output state caused by the patient's known severe pulmonary hypertension and not caused by the 23mm lotus edge valve.The patient had very little cardiac reserve.The patient has been able to be extubated and discharged to the floor.The patient is doing well and expected to be discharged.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10502183
Report Number2134265-2020-12206
Device Sequence Number2757362
Product Code NPT
UDI-Device Identifier08714729960904
UDI-Public08714729960904
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberH749LVSUS230
Device Catalogue NumberH749LVSUS230
Device Lot Number0024842193
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR